MAUDE Adverse Event Report: INTEGRA NEUROSCICENCS IMPLANTS SA CUSA EXCEL 36KHZ CEM NOSECONE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA NEUROSCICENCS IMPLANTS SA CUSA EXCEL 36KHZ CEM NOSECONE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C6636
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the cusa excel 36khz cem nosecone (c6636) generated power even though the hand switch was not pressed, and it occurred continuously during surgery.Another nosecone was used and it worked properly.No injury was reported, but a possibility of burn injury was reported.There was no delay in surgery.
 
Additional Manufacturer Narrative
The cusa excel 36khz cem nosecone (c6636) was returned for evaluation: device history record (dhr) - the dhr was reviewed, and no anomalies were reported that could be related to the reported condition.Failure analysis - the investigation confirmed that the device failed the closed switch conductivity test, and high dc voltage circuit insulation property test.Destructive testing completed found no evidence of leak path or ingress.As a result, the device will be scrapped.Root cause - the root cause is confirmed as failure of the closed switch conductivity test and high dc voltage circuit insulation property test.The risk remains acceptable per the risk analysis.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 36KHZ CEM NOSECONE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA NEUROSCICENCS IMPLANTS SA
2905 route des dolines
2905 route des dolines
sophia antipolis F-069 21
FR  F-06921
Manufacturer (Section G)
INTEGRA NEUROSCICENCS IMPLANTS SA
2905 route des dolines
sophia antipolis F-069 21
FR   F-06921
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19697434
Report Number3006697299-2024-00091
Device Sequence Number12528272
Product Code LFL
UDI-Device Identifier10381780026136
UDI-Public10381780026136
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberC6636
Device Lot Number7090296
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown